Alert archive / Georgia / Frost Advisories in 2011
Frost Advisory 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Dec 28, 2011, 2:35 PM EST for 10 counties in Georgia; 5 counties in Florida. It took effect at Dec 29, 2011, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 2:35 PM EST (19:35 UTC)
- In effect from
- Dec 29, 2011, 3:00 AM EST
- Expired
- Dec 29, 2011, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS72 KJAX 281935 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EST WED DEC 28 2011 FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-290800- /O.NEW.KJAX.FR.Y.0009.111229T0800Z-111229T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE- ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA... BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA... STATENVILLE...HOMERVILLE...FOLKSTON 235 PM EST WED DEC 28 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. * EVENT...TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S OVERNIGHT. THEREFORE...WIDESPREAD FROST CAN BE EXPECTED. * TIMING...UNDER CLEAR SKIES TEMPERATURES WILL FALL OVERNIGHT...WITH FROST FORMATION POSSIBLE BEGINNING AROUND 3 AM. TEMPERATURES WILL QUICKLY WARM AFTER SUNRISE...WITH FROST POTENTIAL ENDING BY 9 AM. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
256 WWUS72 KJAX 290157 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 857 PM EST WED DEC 28 2011 FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-291400- /O.CON.KJAX.FR.Y.0009.111229T0800Z-111229T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE- ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON... GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA... BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA... STATENVILLE...HOMERVILLE...FOLKSTON 857 PM EST WED DEC 28 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... * EVENT...TEMPERATURES WILL DROP INTO THE MID 30S OVERNIGHT. THEREFORE...WIDESPREAD FROST CAN BE EXPECTED. * TIMING...UNDER CLEAR SKIES TEMPERATURES WILL FALL OVERNIGHT... WITH FROST FORMATION POSSIBLE BEGINNING AROUND 3 AM. TEMPERATURES WILL QUICKLY WARM AFTER SUNRISE...WITH FROST POTENTIAL ENDING BY 9 AM. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Dec 28, 2:01 PM EST, 34 minutes earlier.
Area forecast discussion, Dec 28, 2:01 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EST WED DEC 28 2011
.SHORT TERM /THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL PROVIDE FOR MAINLY CLEAR SKIES TONIGHT.
THE EXCEPTION WILL BE HIGH CLOUDINESS MOVING IN FROM THE WEST IN
RESPONSE TO A MID LEVEL TROUGH. THIS TROUGH WILL PASS EAST ACROSS
THE FORECAST AREA DURING THE DAY THURSDAY. HOWEVER MOST OF THE UPPER
MOISTURE ASSOCIATED WITH IT IS IN ADVANCE. THEREFORE THE EXPECTED
TIMEFRAME FOR THE CORE OF THE HIGH CLOUDS WILL BE ABOUT 03Z THIS
EVENING TO 15Z THURSDAY. HOWEVER...GIVEN THE HEIGHT NOT EXPECTING
THESE CLOUDS TO HAVE MUCH IMPACT ON THE TEMPERATURE FORECAST
OVERNIGHT. MAV MOS GUIDANCE APPEARS TO BE THE COLD OUTLIER THIS
RUN...AND HAVE FAVORED A LITTLE WARMER BLEND OF NUMERICAL GUIDANCE
FOR THIS OVERNIGHT TIME PERIOD. WITH THIS...INLAND AREAS ARE
EXPECTED TO REACH READINGS FAVORABLE FOR FROST FORMATION...COUPLED
WITH LIGHT WINDS. A FEW LOCATIONS COULD GET DOWN TO AROUND
FREEZING...BUT THE DURATION AT OR BELOW FREEZING SHOULD BE BRIEF.
THEREFORE...FAVORING FROST ADVISORY INLAND TONIGHT. AFTER MAINLY
MORNING HIGH CLOUDS...EXPECT A MAINLY SUNNY DAY ON THURSDAY...WITH
TEMPERATURES IN LINE WITH MAV MOS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS THE SURFACE RIDGE PULLS A LITTLE FURTHER TO THE EAST...THE FLOW
WILL BEGIN TO TURN MORE FROM THE SOUTH/SOUTHWEST. THUS ALLOWING
TEMPS TO BE A LITTLE MORE MODERATE THURSDAY NIGHT...AND LEADING
TO A WARMING TREND INTO THE WEEKEND. AN EASTERLY MOVING SURFACE
FRONT MOVING WELL TO THE NORTH OF THE REGION WILL PROVIDE FOR A
FEW EXTRA CLOUDS FRIDAY NIGHT INTO SATURDAY MORNING...BUT NOT ENOUGH
MOISTURE TO PROVIDE PRECIP OVER CWA. A COLD FRONT WILL SLIDE
SOUTHEAST ACROSS THE FORECAST AREA SUNDAY NIGHT INTO MONDAY. WHILE
THIS BOUNDARY IS EXPECTED TO BRING A NOTICEABLE TEMPERATURE
DIFFERENCE...LITTLE MOISTURE IS EXPECTED WITH IT.
OTHERWISE...THERE IS NO SIGNIFICANT CHANCE FOR PRECIPIATION DURING
THIS PERIOD.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL. SCATTERED TO OCCASIONALLY BROKEN CIRRUS
WILL CROSS THE AREA TONIGHT INTO THURSDAY. WEST TO NORTHWEST WINDS
AROUND 10 KT THIS AFTN WILL BECOME LIGHT THIS EVENING.
&&
.MARINE...
WINDS/SEAS CONTINUE TO DECREASE. WILL LOWER THE SMALL CRAFT
ADVISORIES WITH THE AFTERNOON ISSUANCE. BENIGN CONDITIONS ON
THE COASTAL WATERS THROUGH THE WEEKEND.
RIP CURRENTS: LOW RISK EXPECTED THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 35 64 38 70 / 0 0 0 0
SSI 41 61 45 66 / 0 0 0 0
JAX 38 63 40 68 / 0 0 0 0
SGJ 40 63 43 68 / 0 0 0 0
GNV 34 65 35 71 / 0 0 0 0
OCF 35 66 37 72 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 3 AM TO 9 AM EST THURSDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-
SUWANNEE-UNION.
GA...FROST ADVISORY FROM 3 AM TO 9 AM EST THURSDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
STRUBLE/ALLENHazardous weather outlook, Dec 28, 4:37 AM EST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 AM EST WED DEC 28 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 437 AM EST WED DEC 28 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...AREAS OF FROST EXPECTED LATE TONIGHT AND THURSDAY NIGHT... .DAY ONE...TODAY AND TONIGHT... MINIMUM TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT OVER INLAND SECTIONS WITH AREAS OF FROST POSSIBLE. THE AMOUNT OF FROST EXPECTED ALONG WITH A POSSIBLE LIGHT FREEZE WILL DEPEND ON THE AMOUNT OF HIGH CLOUDINESS THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CLEAR SKIES WILL ALLOW FOR ANOTHER NIGHT WITH LOWS IN THE 30S OVER INLAND SECTIONS WITH AREAS OF FROST BY EARLY FRIDAY MORNING. FROST ADVISORIES MAY NEED TO BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Frost Advisories in Georgia, 2011Frost Advisories in Florida, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.